Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 257, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 27, 2016, 8:28 PM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2016, 8:28 PM EDT (00:28 UTC)
- Expired
- Sep 27, 2016, 9:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 8:41 PM EDT | TSTM WND GST 0 | 5 Ese Mayfield, NC | TREE DOWN ON NUNNALY RD NEAR GERMANTOWN RD. |
| Sep 27, 8:44 PM EDT | TSTM WND DMG | 1 Wsw Pelham, NC | THREE TREES DOWN NEAR PELHAM ON NUNNELY ROAD. |
| Sep 27, 8:50 PM EDT | TSTM WND DMG | 1 Wsw Pelham, NC | THREE TREES DOWN NEAR PELHAM ON NUNNELY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted.
625
WUUS51 KRNK 280028
SVRRNK
NCC033-157-VAC143-590-280130-
/O.NEW.KRNK.SV.W.0257.160928T0028Z-160928T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT TUE SEP 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAYFIELD...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BETHEL...
MAYFIELD...
PROVIDENCE...
AND MILTON.
THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3648 7965 3663 7956 3668 7919 3654 7922
3654 7921 3642 7923
TIME...MOT...LOC 0028Z 249DEG 14KT 3654 7954
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
700
WWUS51 KRNK 280116
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT TUE SEP 27 2016
NCC157-VAC143-590-280125-
/O.CAN.KRNK.SV.W.0257.000000T0000Z-160928T0130Z/
ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
916 PM EDT TUE SEP 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM...AND
SOUTHEASTERN PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE
HAS BEEN CANCELLED
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3646 7951 3654 7946 3649 7925 3649 7922
3654 7921 3642 7923
TIME...MOT...LOC 0115Z 249DEG 14KT 3661 7933
$$
NCC033-280130-
/O.CON.KRNK.SV.W.0257.000000T0000Z-160928T0130Z/
CASWELL NC-
916 PM EDT TUE SEP 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN CASWELL COUNTY...
AT 915 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PROVIDENCE... MOVING EAST-SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BETHEL...
PROVIDENCE...
HAMER...
AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3646 7951 3654 7946 3649 7925 3649 7922
3654 7921 3642 7923
TIME...MOT...LOC 0115Z 249DEG 14KT 3661 7933
HAIL...1.00IN
WIND...60MPH
$$
RAB019
WWUS51 KRNK 280138
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE SEP 27 2016
NCC033-280146-
/O.EXP.KRNK.SV.W.0257.000000T0000Z-160928T0130Z/
CASWELL NC-
938 PM EDT TUE SEP 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASWELL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA INTO
EASTERN CASWELL COUNTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM
AND OTHER NEARBY THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTH CENTRAL AND SOUTHEASTERN CASWELL COUNTY.
LAT...LON 3646 7951 3654 7946 3649 7925 3649 7922
3654 7921 3642 7923
TIME...MOT...LOC 0136Z 249DEG 14KT 3664 7924
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:54 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 27, 3:54 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 354 PM EDT Tue Sep 27 2016 .SYNOPSIS... A stationary front with weak areas of low pressure extended from the Mid Atlantic states to Louisiana. Another cold front will track through the Ohio and Tennessee Valleys on Wednesday and Wednesday night. This low pressure system over the Mid Atlantic will move slowly northeast into New England this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 335 PM EDT Tuesday... Front was hung up along the Blue Ridge this afternoon. Lowered clouds had just cleared out of the piedmont after 2PM. MSAS analysis showed east of the front that the lifted index values were as high as -5 where there has been breaks in the clouds today. Highest probability for precipitation remains east of a Lynchburg to Wilkesboro line. Expect a sharp gradient on the western side of the clouds and precipitation tonight and Wednesday. Mean flow from 850-500mb will be from the southwest tonight and Wednesday which will result in little movement of the surface front. Axis of deepest moisture and lift will remain over the piedmont of Virginia and North Carolina on Wednesday. Models fill low clouds and some fog back in overnight, especially east of the Blue Ridge. Amount of clearing on Wednesday will be the biggest influence on afternoon high temperatures. Fog is also expected to form overnight in the western river valleys. Have lowered minimum temperatures in southeast West Virginia based on the lack of cloud cover and the surface dew points that have lowered in the mid 30s to lower 40s. Otherwise stayed close to bias corrected MAV guidance for lows tonight and highs on Wednesday. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 300 PM EDT Tuesday... Closed upper low center in the Ohio Valley Wednesday evening will move eastward and reach Eastern Kentucky by Thursday night. Scattered showers and thunderstorms associated with the shortwave riding northward along the frontal boundary will continue Wednesday evening into Wednesday night as the low digs south. The SWODY2 has highlighted a marginal risk for severe weather east of the Blue Ridge mountains. Low temperatures Wednesday night will range from the mid 40s in the northwest mountains to the lower 60s in the Piedmont. Coop guidance suggest that a few lower 40s may be possible. A cold front will drop southeast out of the Ohio valley and move east into the Appalachians on Thursday. Scattered showers and thunderstorms will develop ahead and along the frontal boundary. Some the thunderstorms could be strong with hail, gusty winds and heavy downpours. An impressive low to mid level lapse rates combined with very low freezing heights across the area could help the hail potential. High temperatures on Thursday will vary from around 60 degrees in the west to the lower 70s in the East. Cloudy conditions with scattered showers will continue Thursday night. The best chance for rain will be across the north. Low temperatures Thursday night will vary from lower 40s in the mountains to the mid 50s in the Piedmont. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 300 PM EDT Tuesday... Closed upper low over Kentucky Friday morning lifts northward in the Ohio Valley this weekend. The low center continue to push into the Great lakes by Sunday evening and New England by Monday. The low will move into the Atlantic ocean on Tuesday. Meanwhile, the potential for tropical low development across the Caribbean may lead to a threat for the southeast early next week. This is being monitored by the NHC and WPC. Temperatures will start cooler for Friday with clouds along with unsettled weather and improve Saturday, then moderate Sunday into Tuesday. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 120 PM EDT Tuesday... A front extended from central Virginia to western North Carolina this afternoon. There will be little movement of the front tonight and Wednesday. Showers and thunderstorms will develop this afternoon east of the front, with the best probability of precipitation at KLYH and KDAN. Medium to high confidence that the showers and thunderstorms will form around 21Z/5PM. Gusty winds are possible with any of the stronger storms but the chance is too low at any individual TAF site to include in the forecast at this time. Models, especially the NAM, showed IFR to LIFR ceilings east of the front overnight. High confidence that KLYH will have LIFR ceilings after midnight. LIFR ceilings are possible at KDAN too but confidence was too low to include in the forecast. Over the mountains with little cloud cover, fog will form in the river valleys. Expect LIFR fog and stratus at KLWB after 2AM. Low confidence about how long it will take the low clouds in the foothills and piedmont of Virginia and North Carolina to lift after sunrise. Extended aviation discussion... A deep upper low will remain over the Ohio and Tennessee Valley through Friday. This will keep variable clouds, MVFR cigs, and periods of -SHRA across the region through much of the period. Saturday is the most likely day to be drier and have VFR conditions. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...KK LONG TERM...KK AVIATION...AMS/PM
Hazardous weather outlook, Sep 27, 4:32 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 432 AM EDT TUE SEP 27 2016 VAZ034-035-044>047-058-059-280845- BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 432 AM EDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN IS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WHICH COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032-033-043-280845- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-HENRY- 432 AM EDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-280845- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 432 AM EDT TUE SEP 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Sep 27, 7:05 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT TUE SEP 27 2016
NCZ019-020-280000-
WILKES-YADKIN-
705 PM EDT TUE SEP 27 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN YADKIN AND
EASTERN WILKES COUNTIES THROUGH 800 PM EDT...
AT 703 PM EDT...STRONG THUNDERSTORMS WERE LOCATED FROM ROARING
RIVER TO WILKESBORO...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL CAN ALSO BE
EXPECTED WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
JONESVILLE...
AND RONDA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3604 8111 3604 8113 3617 8125 3636 8092
3631 8087 3624 8087 3624 8085 3625 8081
3621 8075 3603 8109
TIME...MOT...LOC 2303Z 239DEG 26KT 3624 8094
RABLocal storm report, Sep 27, 7:13 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE SEP 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 2 NE BASSETT 36.78N 79.97W
09/27/2016 HENRY VA 911 CALL CENTER
TREE DOWN OVER ROAD AT 600 BLOCK OF BASSET DR. TIME RADAR
ESTIMATED.
&&
JRUCKMANLocal storm report, Sep 27, 7:16 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT TUE SEP 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL BASSETT 36.77N 79.98W
09/27/2016 E0.50 INCH HENRY VA TRAINED SPOTTER
0518 PM HAIL BASSETT 36.77N 79.98W
09/27/2016 E0.50 INCH HENRY VA TRAINED SPOTTER
0700 PM HAIL ROARING RIVER 36.22N 81.00W
09/27/2016 E0.50 INCH WILKES NC TRAINED SPOTTER
&&
RBEASLEYLocal storm report, Sep 27, 7:17 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT TUE SEP 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 SW BASSETT 36.75N 80.00W
09/27/2016 HENRY VA 911 CALL CENTER
TREE DOWN ON MARY HUNTER DR. TIME RADAR ESTIMATED.
&&
JRUCKMANLocal storm report, Sep 27, 7:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT TUE SEP 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 3 W BASSETT 36.76N 80.04W
09/27/2016 HENRY VA 911 CALL CENTER
TREE DOWN OVER ROAD AT 7100 BLOCK OF FAIRYSTONE PARK HWY.
TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Sep 27, 7:49 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT TUE SEP 27 2016
VAZ043-044-280030-
PITTSYLVANIA-HENRY-
749 PM EDT TUE SEP 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PITTSYLVANIA...AND
SOUTHEASTERN HENRY COUNTIES...AS WELL AS THE NORTHERN CITY OF
DANVILLE...
AT 749 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CASCADE...
MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING AND
VERY HEAVY RAINFALL CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
CHATHAM...
BLAIRS...
DRY FORK...
AND AIKEN SUMMIT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3662 7977 3683 7940 3664 7928 3654 7959
3654 7971
TIME...MOT...LOC 2349Z 239DEG 26KT 3660 7965
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Sep 27, 11:16 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 59 min |
| Sep 27, 11:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 53 min |
| Sep 27, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 35 min |
| Sep 28, 12:13 AM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Sep 28, 2:22 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Sep 28, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Sep 28, 3:08 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 52 min |
| Sep 28, 3:22 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Sep 28, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 58 min |
| Sep 28, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 55 min |
| Sep 28, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 67 min |
| Sep 28, 4:15 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 6 more | 26 hr |
| Sep 28, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 58 min |
| Sep 28, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 53 min |
| Sep 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 61 min |
| Sep 28, 6:15 PM EDT | Tornado Warning | RNK | Amherst, Bedford, City of Lynchburg | 30 min |
| Sep 28, 6:42 PM EDT | Tornado Warning | RNK | Amherst, Appomattox | 33 min |
| Sep 28, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 53 min |
| Sep 28, 7:34 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke | 56 min |
| Sep 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville | 64 min |
| Sep 27, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Sep 27, 10:39 PM EDT | Special Weather Statement | RNK | Rockingham | 51 min |
| Sep 27, 10:51 PM EDT | Special Weather Statement | RNK | Rockingham | 54 min |
| Sep 28, 12:09 AM EDT | Special Weather Statement | RNK | Rockingham | 66 min |
| Sep 28, 12:44 AM EDT | Special Weather Statement | RNK | Caswell | 61 min |
| Sep 28, 2:38 AM EDT | Special Weather Statement | RNK | Rockingham | 67 min |
| Sep 28, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 66 min |
| Sep 28, 3:50 PM EDT | Special Weather Statement | RNK | Wilkes | 55 min |
| Sep 28, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 64 min |
| Sep 28, 4:58 PM EDT | Special Weather Statement | RNK | Caswell | 62 min |
| Sep 28, 5:09 PM EDT | Special Weather Statement | RNK | Wilkes | 66 min |
| Sep 28, 5:31 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 59 min |
| Sep 28, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 65 min |
| Sep 28, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.